Anyone taking Byetta?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nutrigirl
New Member


Date Joined Mar 2007
Total Posts : 6
   Posted 3/9/2007 4:38 PM (GMT -7)   
confused  Hi, I'm new to this forum.  I'm diabetic and taking Metformin and Byetta at the same time. I was wondering what side effect they have with Byetta.
 
In case you don't know what it is here is the website: www.byetta.com It's been working for me but i'm still dizzy.
 
Lol, Andrea tongue

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 3/9/2007 11:41 PM (GMT -7)   
Andrea,

Welcome to HealingWell and the diabetes forum. We have several members on Byetta and one of them, Warren is probably the local expert. He might be along shortly to answer your questions but you should also click on and read the following in the past posts:

Byetta
When to take Byetta
Another Byetta Post

There is a lot of information from Byetta users in those posts.
~ Jeannie
Forum Moderator/Diabetes & Fibromyalgia
~Please remember that 50% of all doctors graduated in the bottom half of their class!
Yours may be one of them...

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."
- Elizabeth Kubler-Ross


jtmurphy
New Member


Date Joined Mar 2007
Total Posts : 2
   Posted 3/18/2007 7:11 PM (GMT -7)   
Hi there Nutrigirl,

I have been on Byetta (5mcg) and Metformin (500mg/day) since November last year.

I take my shot 30 - 45 minutes before my meals. Along with my other medications.

When I started out I had fairly nasty nausea, especially when I ate too much after my shot. Also during the first week or two I had some vomiting but primarily nausea. Although I had these side effects I cannot emphasize enough that I would do over again in a heartbeat.

Before starting my medication I would eat fairly out of control, although not junk food, I was always hungry. Directly after starting, the next day, my food intake dropped drastically. My side effects lessened after two to four weeks and are now non existent.

The reason I said I would take the effects over again is that I have lost 45 pounds since November 9th. I do not know what directly attributed to this weight loss if it was the medication or the lower food intake, I am sure it was a combination of the two. I am down from 247lbs on November 9th to 202 lbs as of a week ago.

Although the side effects can be a pain in the beginning I emphasize that they will go away (in almost all cases I have heard about).

Two people that I personally know, that have just started the medication, report to me that they are feeling no such side effects that I did.

If you do begin feeling the nausea my tips are as follows:

1) Experiment with the time between your shot and eating. I found that the longer I waited to eat the more nauseous I became. Now I wait 30 - 45 minutes before eating and it seems to work well.

2) If the nausea is fairly bad take Bonine 24 hour Chewable Tablets. It is a motion sickness medicine like Dramamine. If I felt the nausea and then ate one of those tablets I would feel completely better in around 30 minutes.

3) If you feel very bad after eating, start to adjust the amount you eat. This was my biggest accomplishment from the side effects. I now only eat small portions of healthy foods, not crazy dieting but balanced and low in refined sugars. I will still splurge every now and then but once in the habit of eating smaller portions and good quality food I do not have the urges for candy or sweets like I used to. Along this line I also have completely cut out white bread and only eat whole grain breads, I don't know if it helps but I like to think it does.

This is only my personal experience but I like to think that I can be helpful. As I said before the side effects for me were not pleasant but they subsided and I feel 100% now. With more energy, weight loss and just feeling healthy in general I am a very happy Byetta user.

Sorry that this post goes on for a bit, but I know I had a million questions as well when I started out. If you have any more questions feel free to ask them and I will do my best to share my personal experiences with you.

I am by no means a doctor, this is purely a response based on my personal experiences and readings.

jtmurphy

nutrigirl
New Member


Date Joined Mar 2007
Total Posts : 6
   Posted 3/19/2007 7:25 AM (GMT -7)   
tongue  Thank you for replying to me. I take your word for it. I'm starting to feel better already. I don't feel hungry at all since i digest food slowly i feel full all the time.  This weekend it wasn't that great because i had a buffet lunch on Saturday and another one on Sunday.  I was only able to eat once because i was so full. I stayed away from most of the carbs but ate alot of proteins.  At the beginning, i was petrified about injecting myself and i think I've become a pro at it now.
 
I have to weigh myself next week and hopefully this week i can lose everything i ate.  I drink alot of water to help me lose weight so hopefully the damage can be lost.  I've lost so far 17 lbs. Wish me luck. Will keep you posted. 
 
Can I add you on my friend list? This way i can always ask you question if something new occurs.
 
Lol, Andrea :-)

jtmurphy
New Member


Date Joined Mar 2007
Total Posts : 2
   Posted 3/19/2007 7:46 AM (GMT -7)   
Certainly you can add me to a list, not really sure how it works here but it would be no problem.

Congrats on the 17 lbs. I also drink a lot of water not for the weight loss reason but just because I always have to be drinking something, just a habit I guess.

Keep working at it and don't get discouraged. Also that really full feeling, if it is full and you feel like you're going to be sick, thats what I was classifying as nausea and when I felt like that I would take the Dramamine or Bonine. I would still be full but I would not feel sick.

Keep us posted and feel free to send any messages you need.

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 3/19/2007 12:55 PM (GMT -7)   
Does anyone here take Byetta who doesn't have insurance? I'm just wondering about the cost... 'cause I have no insurance.
~ Jeannie
Forum Moderator/Diabetes & Fibromyalgia
~Please remember that 50% of all doctors graduated in the bottom half of their class!
Yours may be one of them...

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."
- Elizabeth Kubler-Ross


Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 3/19/2007 3:07 PM (GMT -7)   
Jeannie,
 
Byetta will run you $225 to $275 per pen depending on your pharmacy.  Not cheap but with competitive drugs coming out you may see the price drop.  don't be in such a hurry to take something that is almost guaranteed to make you sick, especially when you work around food all day.  Also your numbers are really good with insulin so you may not want to change at all.
 
scool  Warren

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 3/20/2007 6:09 PM (GMT -7)   
Warren,
Yes, I'm having great numbers..(sigh!) but I sure could use the weight loss side effect to my benefit! That would be a double plus to be able to use a diabetes medication that also helps me lose weight tongue !

I have benefitted from the $4.00 prescription price war that's going on right now for my metformin. Just wish the companies would get competative about pricing their meds without generics. (sigh again!) But I guess I should look on the bright side. These meds weren't around all that long ago and I could be going blind from diabetes right now. :-)
~ Jeannie
Forum Moderator/Diabetes & Fibromyalgia
~Please remember that 50% of all doctors graduated in the bottom half of their class!
Yours may be one of them...

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."
- Elizabeth Kubler-Ross


Lizy
New Member


Date Joined Mar 2007
Total Posts : 2
   Posted 3/24/2007 3:13 PM (GMT -7)   
Hello everyone,

I have just started taking Byetta as of two days ago. Alas, I also have no insurance coverage. My other meds are all on the Walmart 4.00 list. Fortunately my Doctor has decided that my liver needs addressing because of the sugar dumps and has arranged for me to get Byetta through an assistance program.

I have my fingers crossed that I will shortly no longer see the huge swings in blood sugar levels! Now to just get rid of this nausea... blah!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:39 AM (GMT -7)
There are a total of 2,734,044 posts in 301,173 threads.
View Active Threads


Who's Online
This forum has 151305 registered members. Please welcome our newest member, walkingdeadgirl.
327 Guest(s), 11 Registered Member(s) are currently online.  Details
Lyme Yes or No ?, Bucko, Luxara93, johndoss, White Bird, Sherrine, soynomore, pitmom, walkingdeadgirl, Myself 09, Snarf


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer